MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G23129
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is in progress and a follow up mdr will be submitted.
 
Event or Problem Description
Elbowed exit, broken.Device evaluated on (b)(6) 2021."broken flexor"."as per cc form": dr performed cholangiography and sphincterotomy without pb.He was not in difficult situation, scope not too much bending.Nurse opened sealed package without pb and inserted the gude wire into the stent.They introduced stent through the scope operating channel without pb, stent was introduced in choledoque without pb and when dr asked to the nurse to deploy the stent, it was very difficult.Dr asked to nurse to press more.After that nurse could press the system but nothing happened.They removed the stent undeployed, took another one and they finished examination without pb.I called the dr and i explained that it is very important to check the red button before to deploy the stent.I think they probably broken the system inside the handle, you could confirm it during device expertise.Same pb as pc fr 113 623.Dr was trained but he is surprised because he had 2 same pb in one month and he use this stent from many year without pb.Expertise will be very useful.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of evo-10-11-8-b lot# c1852011 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.  lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2021.On evaluation of the device the flexor was observed to be broken approximately 131cm from introducer tip and was returned separately from the delivery system.Safety wire was in place on return.Actuation of handle was possible for deployment and recapture.  document review prior to distribution evo-10-11-8-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-10-11-8-b of lot number c1852011 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1852011.The instructions for use ifu0056-5 which accompanies this device includes the following contraindication ¿inability to pass the wire guide or stent through the obstructed area.¿ there is no evidence to suggest that the customer did not follow the instructions for use.  image review: n/a.  root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed potentially to tortuous patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure which may have led to the flexor breaking.  summary: complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12922340
Report Number3001845648-2021-00828
Device Sequence Number5143154
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)230720(10)C1852011
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC1852011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/05/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown